Alert archive / California / Wind Advisories in 2007
Wind Advisory 128, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Oct 23, 2007, 3:01 PM PDT for Los Angeles County, California. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Oct 23, 2007, 3:01 PM PDT (22:01 UTC)
- Expired
- Oct 24, 2007, 9:41 AM PDT
- In force
- 19 hr
- Issued by
- NWS Los Angeles, CA
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KLOX 232201 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 301 PM PDT TUE OCT 23 2007 ...STRONG AND DAMAGING WINDS OVER SOUTHERN CALIFORNIA HAVE WEAKEN BUT WILL REMAIN GUSTY THROUGH WEDNESDAY MORNING... .THE STRONG SANTA ANA WIND EVENT THAT AFFECTED SOUTHERN CALIFORNIA FOR THE LAST COUPLE OF DAYS HAS WEAKENED BELOW HIGH WIND WARNING STRENGTH...BUT WILL REMAIN GUSTY OVER PORTIONS OF THE MOUNTAINS AND VALLEYS OF LOS ANGELES AND VENTURA COUNTIES THROUGH WEDNESDAY MORNING. WIND GUSTS WILL PEAK TO 50 MPH THIS EVENING AND LATER TONIGHT OVER THE WINDIEST MOUNTAIN AND VALLEY AREAS. THESE WINDS WILL DIMINISH FURTHER BELOW ADVISORY CRITERIA WEDNESDAY AFTERNOON AND SHOULD TURN ONSHORE BY THURSDAY AFTERNOON. CAZ053-054-240415- /O.EXP.KLOX.HW.W.0013.000000T0000Z-071023T2200Z/ /O.NEW.KLOX.WI.Y.0128.071023T2201Z-071024T1900Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 301 PM PDT TUE OCT 23 2007 ...WIND ADVISORY IN EFFECT UNTIL 12 PM PDT WEDNESDAY... ...HIGH WIND WARNING WILL EXPIRE AT 3 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 12 PM PDT WEDNESDAY. THE HIGH WIND WARNING WILL EXPIRE AT 3 PM PDT THIS AFTERNOON. NORTH TO NORTHEAST WINDS HAVE DIMINISHED TO 25 TO 40 MPH THIS AFTERNOON...AND WILL CONTINUE WITH LOCAL GUSTS PEAKING TO 50 MPH THROUGH WEDNESDAY MORNING. THE STRONGEST WINDS WILL BE TROUGH PASSES AND CANYONS. THE HIGH WIND WARNING HAS THEREFORE BEEN ALLOWED TO EXPIRE AND REPLACED WITH A WIND ADVISORY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ088-240415- /O.EXP.KLOX.HW.W.0013.000000T0000Z-071023T2200Z/ /O.NEW.KLOX.WI.Y.0128.071023T2201Z-071024T1900Z/ SANTA CLARITA VALLEY- 301 PM PDT TUE OCT 23 2007 ...WIND ADVISORY IN EFFECT UNTIL 12 PM PDT WEDNESDAY... ...HIGH WIND WARNING WILL EXPIRE AT 3 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 12 PM PDT WEDNESDAY. THE HIGH WIND WARNING WILL EXPIRE AT 3 PM PDT THIS AFTERNOON. NORTHEAST WINDS HAVE DIMINISHED TO 20 TO 35 MPH THIS AFTERNOON...AND WILL CONTINUE WITH LOCAL GUSTS PEAKING TO NEAR 40 MPH THROUGH WEDNESDAY MORNING. THE HIGH WIND WARNING HAS THEREFORE BEEN ALLOWED TO EXPIRE AND REPLACED WITH A WIND ADVISORY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ044-045-240415- /O.EXP.KLOX.HW.W.0013.000000T0000Z-071023T2200Z/ /O.NEW.KLOX.WI.Y.0128.071023T2201Z-071024T1900Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- 301 PM PDT TUE OCT 23 2007 ...WIND ADVISORY IN EFFECT UNTIL 12 PM PDT WEDNESDAY... ...HIGH WIND WARNING WILL EXPIRE AT 3 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 12 PM PDT WEDNESDAY. THE HIGH WIND WARNING WILL EXPIRE AT 3 PM PDT THIS AFTERNOON. EAST TO NORTHEAST WINDS HAVE DIMINISHED TO 20 TO 35 MPH THIS AFTERNOON...AND WILL CONTINUE WITH LOCAL GUSTS PEAKING TO NEAR 40 MPH THROUGH WEDNESDAY MORNING. THE STRONGEST WINDS WILL BE THROUGH AND BELOW PASSES AND CANYONS. THE HIGH WIND WARNING HAS THEREFORE BEEN ALLOWED TO EXPIRE AND REPLACED WITH A WIND ADVISORY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ040-240415- /O.EXP.KLOX.HW.W.0013.000000T0000Z-071023T2200Z/ /O.NEW.KLOX.WI.Y.0128.071023T2201Z-071024T1900Z/ VENTURA COUNTY COAST- 301 PM PDT TUE OCT 23 2007 ...WIND ADVISORY IN EFFECT UNTIL 12 PM PDT WEDNESDAY... ...HIGH WIND WARNING WILL EXPIRE AT 3 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 12 PM PDT WEDNESDAY. THE HIGH WIND WARNING WILL EXPIRE AT 3 PM PDT THIS AFTERNOON. EAST TO NORTHEAST WINDS HAVE DIMINISHED TO 20 TO 35 MPH THIS AFTERNOON. THE HIGH WIND WARNING HAS THEREFORE BEEN ALLOWED TO EXPIRE AND REPLACED WITH A WIND ADVISORY. ALTHOUGH THESE WINDS MAY DIMINISH FURTHER IN SOME AREAS THROUGH THIS EVENING...THIS WIND SHOULD RESTRENGTHEN OVERNIGHT INTO WEDNESDAY MORNING. THE STRONGEST WINDS WILL BE THROUGH AND BELOW PASSES AND CANYONS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ046-240415- /O.EXP.KLOX.HW.W.0013.000000T0000Z-071023T2200Z/ /O.NEW.KLOX.WI.Y.0128.071023T2201Z-071024T1900Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- 301 PM PDT TUE OCT 23 2007 ...WIND ADVISORY IN EFFECT UNTIL 12 PM PDT WEDNESDAY... ...HIGH WIND WARNING WILL EXPIRE AT 3 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 12 PM PDT WEDNESDAY. THE HIGH WIND WARNING WILL EXPIRE AT 3 PM PDT THIS AFTERNOON. AREAS OF NORTH TO NORTHEAST WINDS HAVE DIMINISHED TO 25 TO 40 MPH THIS AFTERNOON...AND WILL CONTINUE THROUGH WEDNESDAY MORNING. THE STRONGEST WINDS WILL BE THROUGH PASSES AND CANYONS WEST OF MALIBU CREEK. THE HIGH WIND WARNING HAS THEREFORE BEEN ALLOWED TO EXPIRE AND REPLACED WITH A WIND ADVISORY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ041-232315- /O.EXP.KLOX.HW.W.0013.000000T0000Z-071023T2200Z/ LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- 301 PM PDT TUE OCT 23 2007 ...HIGH WIND WARNING WILL EXPIRE AT 3 PM PDT THIS AFTERNOON... THE HIGH WIND WARNING WILL EXPIRE AT 3 PM PDT THIS AFTERNOON. THE NORTHEAST WINDS BELOW THE PASSES AND CANYONS FROM MALIBU THROUGH THE HOLLYWOOD HILLS HAVE DIMINISHED TO 15 TO 25 MPH. ALTHOUGH THESE WINDS WILL CONTINUE INTO WEDNESDAY MORNING... FURTHER RESTRENGTHENING IS NOT EXPECTED AND THE HIGH WIND WARNING HAS THEREFORE BEEN ALLOWED TO EXPIRE. $$ CAZ047-232315- /O.EXP.KLOX.HW.W.0013.000000T0000Z-071023T2200Z/ LOS ANGELES COUNTY VALLEYS- 301 PM PDT TUE OCT 23 2007 ...HIGH WIND WARNING WILL EXPIRE AT 3 PM PDT THIS AFTERNOON... THE HIGH WIND WARNING WILL EXPIRE AT 3 PM PDT THIS AFTERNOON. THE NORTH TO NORTHEAST WINDS BELOW THE PASSES AND CANYONS HAVE DIMINISHED TO 15 TO 25 MPH. ALTHOUGH THESE WINDS WILL CONTINUE INTO WEDNESDAY MORNING... FURTHER RESTRENGTHENING IS NOT EXPECTED AND THE HIGH WIND WARNING HAS THEREFORE BEEN ALLOWED TO EXPIRE. $$ KITTELL
3 follow-up statements
000 WWUS76 KLOX 240417 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 917 PM PDT TUE OCT 23 2007 ...GUSTY WINDS WILL PERSIST OVER PORTIONS OF SOUTHERN CALIFORNIA THROUGH WEDNESDAY MORNING... .THE STRONG SANTA ANA WIND EVENT THAT AFFECTED SOUTHERN CALIFORNIA FOR THE LAST COUPLE OF DAYS HAS WEAKENED BELOW HIGH WIND WARNING STRENGTH...BUT WILL REMAIN GUSTY OVER PORTIONS OF THE MOUNTAINS AND VALLEYS OF LOS ANGELES AND VENTURA COUNTIES THROUGH WEDNESDAY MORNING. WIND GUSTS WILL PEAK TO 50 MPH LATER TONIGHT OVER THE WINDIEST MOUNTAIN AND VALLEY AREAS. THESE WINDS WILL DIMINISH FURTHER BELOW ADVISORY CRITERIA WEDNESDAY AFTERNOON AND SHOULD TURN ONSHORE BY THURSDAY AFTERNOON. CAZ040-240530- /O.CAN.KLOX.WI.Y.0128.000000T0000Z-071024T1900Z/ VENTURA COUNTY COAST- 917 PM PDT TUE OCT 23 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. WIDESPREAD ADVISORY LEVEL WINDS ARE NO LONGER EXPECTED TONIGHT AND WEDNESDAY MORNING. EVEN SO...THERE MAY STILL BE WIND GUSTS TO 30 MPH IN SOME AREAS LATE TONIGHT INTO WEDNESDAY MORNING. $$ CAZ053-054-241100- /O.CON.KLOX.WI.Y.0128.000000T0000Z-071024T1900Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 917 PM PDT TUE OCT 23 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PDT WEDNESDAY. NORTH TO NORTHEAST WINDS WILL INCREASE BY LATE TONIGHT TO 25 TO 40 MPH WITH LOCAL GUSTS PEAKING TO 50 MPH THROUGH WEDNESDAY MORNING. THE STRONGEST WINDS WILL BE TROUGH PASSES AND CANYONS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ088-241100- /O.CON.KLOX.WI.Y.0128.000000T0000Z-071024T1900Z/ SANTA CLARITA VALLEY- 917 PM PDT TUE OCT 23 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PDT WEDNESDAY. NORTHEAST WINDS WILL INCREASE BY LATE TONIGHT TO 25 TO 35 MPH WITH LOCAL GUSTS NEAR 40 MPH THEN CONTINUE THROUGH WEDNESDAY MORNING. THE STRONGEST WINDS WILL BE BELOW PASSES AND CANYONS. WINDS WILL DIMINISH BY WEDNESDAY AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ044-045-241100- /O.CON.KLOX.WI.Y.0128.000000T0000Z-071024T1900Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- 917 PM PDT TUE OCT 23 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PDT WEDNESDAY. EAST TO NORTHEAST WINDS WILL INCREASE BY LATE TONIGHT TO 25 TO 35 MPH WITH LOCAL GUSTS NEAR 40 MPH THEN CONTINUE THROUGH WEDNESDAY MORNING. THE STRONGEST WINDS WILL BE THROUGH AND BELOW PASSES AND CANYONS. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ046-241100- /O.CON.KLOX.WI.Y.0128.000000T0000Z-071024T1900Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- 917 PM PDT TUE OCT 23 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PDT WEDNESDAY. NORTH TO NORTHEAST WINDS WILL INCREASE BY LATE TONIGHT TO 25 TO 40 MPH AND CONTINUE THROUGH WEDNESDAY MORNING. THE STRONGEST WINDS WILL BE THROUGH PASSES AND CANYONS WEST OF MALIBU CREEK. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SIRARD
000 WWUS76 KLOX 241057 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 357 AM PDT WED OCT 24 2007 ...GUSTY WINDS WILL PERSIST OVER PORTIONS OF SOUTHERN CALIFORNIA THROUGH THE MORNING... .THIS WILL BE THE LAST MORNING OF OFFSHORE WINDS FOR THIS WEEKS POWERFUL SANTA ANA EVENT. ADVISORY LEVEL WIND GUSTS WILL PEAK TO 50 MPH AROUND DAWN OVER THE WINDIEST MOUNTAIN AND VALLEY AREAS. THESE WINDS WILL DIMINISH FURTHER BELOW ADVISORY CRITERIA BY AFTERNOON. CAZ053-054-241700- /O.CON.KLOX.WI.Y.0128.000000T0000Z-071024T1900Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 357 AM PDT WED OCT 24 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY. FOR NORTH TO NORTHEAST WINDS 25 TO 40 MPH WITH LOCAL GUSTS TO 50 MPH THIS MORNING. THE STRONGEST WINDS WILL BE TROUGH PASSES AND CANYONS. $$ CAZ088-241700- /O.CON.KLOX.WI.Y.0128.000000T0000Z-071024T1900Z/ SANTA CLARITA VALLEY- 357 AM PDT WED OCT 24 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY. FOR NORTHEAST WINDS 25 TO 35 MPH WITH LOCAL GUSTS NEAR 40 MPH THIS MORNING. THE STRONGEST WINDS WILL BE BELOW PASSES AND CANYONS THIS MORNING. $$ CAZ044-045-241700- /O.CON.KLOX.WI.Y.0128.000000T0000Z-071024T1900Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- 357 AM PDT WED OCT 24 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY. FOR EAST TO NORTHEAST WINDS 25 TO 35 MPH WITH LOCAL GUSTS NEAR 40 MPH THIS MORNING. THE STRONGEST WINDS WILL BE THROUGH AND BELOW PASSES AND CANYONS. $$ CAZ046-241700- /O.CON.KLOX.WI.Y.0128.000000T0000Z-071024T1900Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- 357 AM PDT WED OCT 24 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY. FOR NORTH TO NORTHEAST WINDS 25 TO 40 MPH THIS MORNING. THE STRONGEST WINDS WILL BE THROUGH PASSES AND CANYONS WEST OF MALIBU CREEK. $$ ASR
000 WWUS76 KLOX 241641 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 941 AM PDT WED OCT 24 2007 ...WIND ADVISORY CANCELLED FOR AREAS OF SOUTHWEST CALIFORNIA... .OFFSHORE WINDS WILL PERSIST OVER THE HIGHER ELEVATIONS WITH LIGHT ONSHORE WINDS AROUND 10 MPH OVER THE COASTAL AND COASTAL VALLEYS TODAY. CAZ044>046-053-054-088-241745- /O.CAN.KLOX.WI.Y.0128.000000T0000Z-071024T1900Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- SANTA CLARITA VALLEY- 941 AM PDT WED OCT 24 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. NORTH TO NORTHEAST WINDS 15 TO 25 MPH WITH OCCASIONAL GUSTS TO 30 MPH OVER THE EXPOSED RIDGE TOPS IN THE VENTURA AND LOS ANGELES COUNTY MOUNTAINS. OTHERWISE WINDS WILL BE WEST OR SOUTHWEST AROUND 10 MPH THROUGH THE AFTERNOON. $$ FORWOOD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Oct 23, 10:40 AM PDT, 4 hours 21 minutes earlier.
Area forecast discussion, Oct 23, 10:40 AM PDT, 4 hours 21 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1040 AM PDT TUE OCT 23 2007 NEW AVIATION DISCUSSION .SHORT TERM... FORECAST LOOKS ON TRACK CONCERNING WINDS AND TEMPS. DID MAKE A FEW TWEAKS TO TODAYS FORECAST...ADJUSTED HIGHS UP A BIT ALONG CENTRAL COAST AND SBA SOUTH COAST. WINDS ON SURFACE ARE MUCH MORE ISOLATED THAN YESTERDAY...BUT STILL SEEING STRONG NORTHEAST FLOW ALOFT OF THE 25 TO 50 MPH VARIETY WHICH...SHOULD HELP WINDS TO PICKUP AND BECOME A BIT MORE WIDESPREAD IN THE NEXT HOUR OR TWO. LAX-DAG GRADIENT DROPPED TO -9.1 MB...ABOUT 1.0 MB LESS OFFSHORE THAN YESTERDAY BUT STILL VERY STRONG NONETHELESS. HIGH WIND WARNINGS STILL LOOKS GOOD TO EXPIRE AT 3 PM TODAY WHEN THE GRADIENT FILLS IN MORE AND THE UPPER LEVEL SUPPORT WEAKENS TO ABOUT 20 KT OR SO. WIND ADVISORIES WILL LIKELY REPLACE THE HIGH WIND WARNINGS OVER THE MOUNTAINS AND VALLEYS OF LA AND VTU COUNTY FOR THE OVERNIGHT HOURS...BUT IT LOOKS SAFE THAT WILNDS WILL REMAIN BELOW WARNING CRITERIA AFTER 3 PM TODAY. ...FROM PREVIOUS DISCUSSION... RH WILL BE IN THE SINGLE DIGITS OVER MUCH OF THE AREA AND THE RED FLAG WARNINGS WILL VERIFY WITH NO PROBLEMS. TODAY WILL BE THE WARMEST DAY OF THE WEEK. 595 HGTS OVERHEAD AND 27 DEGREE BL TEMPS WILL PUSH TEMPS OVER MOST AREAS INTO THE 90S AND A FEW OF THE WARMEST LOCATIONS MAY SEE TRIPLE DIGITS. MAX TEMPS WILL APPROACH RECORD LEVELS BUT FEW IF ANY RECORDS WILL LIKELY FALL TODAY. WIND ADVISORIES MAY BE NEEDED IN A FEW SELECT AREAS TONIGHT...BUT UPPER SUPPORT IS AT BEST 25 KT SO FEEL IT WILL BE BREEZY BUT GENERALLY BELOW WAD THRESHOLDS. LOWS TONIGHT WILL BE VERY TRICKY AND HIGHLY VARIABLE. THE EXTREMELY DRY AIR WILL ALLOW FOR RAPID COOLING ANYWHERE THERE ARE NO WINDS. THE BREEZY AREAS HOWEVER WILL STAY WARM...NOT AS WARM AS CURRENT CONDS WHERE OXNARD IS STILL AN INSANE 79 DEGREES AT 300 AM...BUT STILL IN THE UPPER 60S. SUNNY AND WARM WEDNESDAY. TEMPS WILL DROP ABOUT 5 DEGREES AT THE COAST AND COUPLE OF DEGREES INLAND. BY THURSDAY A PAC NW TROF WILL SMOOSH THE UPPER HIGH OFF TO THE EAST AND LOWER HGTS TO 586. GRADIENTS ARE STILL FORECAST TO BE OFFSHORE THROUGH THE DAY ALBEIT AT MUCH REDUCED VALUES FROM MONDAY AND TODAY. SO TEMPS WILL DROP EVERYWHERE BUT PERHAPS NOT AS MUCH AS THOUGHT YDY. MAX TEMPS WILL STILL BE ABV NORMAL EVERYWHERE. .LONG TERM... AT LEAST WE CAN SAY EC AND GFS AGREE ON FRIDAYS FORECAST THAT HAS AN UPPER LOW AROUND THE FAR NORTHERN CA COAST AND CYCLONIC FLOW AROUND SOUTHERN CA. PERHAPS EVEN SOME STRATUS AROUND LONG BEACH. MOST IMPORTANTLY WITH ACTUAL ONSHORE FLOW AND 570DM HGTS TEMPS WILL RETURN TO NORMAL. EC AND GFS HAVE NO IDEA WHERE TO PLACE THE UPPER LOW SATURDAY THROUGH MONDAY. GFS IS THE WETTEST SOLN BUT EC CONTINUES ITS THINKING OF PUSHING THE LOW FAR OFF TO THE WEST. THE CANADIAN MDL TAKES THE LOW EVEN FURTHER WESTWARD. DO NOT SEE ANY REAL TREND ANYWHERE TO THE GFS WET SOLN SO DID NOTHING WITH THE POPS AND THINK THE CURRENT PARTLY CLOUDY WORDING IS GOOD. STILL FORECAST CONFIDENCE WITH A CUT OFF LOW IS ALWAYS LOW. && .AVIATION...23/1730Z SKIES WILL REMAIN CLEAR...ALTHOUGH THE VISIBILITY MAY DECREASE OCCASIONALLY DUE TO ALL THE SMOKE. GUSTY WINDS WILL CAUSE SOME LOW LEVEL WIND SHEAR AT TIMES FOR KBUR AND KVNY. KLAX...UP TO THIS POINT...THE AIRFIELD HAS EXPERIENCED NO TROUBLE WITH VISIBILITY RESTRICTIONS DUE TO THE SMOKE...HOWEVER MINOR VISIBILITY RESTRICTIONS REMAIN A POSSIBILITY. KBUR...NO RESTRICTIONS TO CEILING OR VISIBILITY ARE EXPECTED FOR THE NEXT 24 HOURS ASIDE FROM MINOR VISIBILITY PROBLEMS FROM THE SMOKE. HOWEVER...LOW LEVEL WIND SHEAR REMAINS A CONCERN. && .MARINE...23/1730Z THE GALE WARNING HAS BEEN REDUCED TO A SMALL CRAFT ADVISORY IN THE INNER WATERS AS GUSTY WINDS ARE STILL A GOOD POSSIBILITY IN THE IMMEDIATE COASTAL WATERS BELOW PASSES AND CANYONS...MAINLY BETWEEN POINT MUGU AND PACIFIC PALISADES. THE GUSTY NORTHEAST WINDS ARE EXPECTED TO SUBSIDE THIS AFTERNOON. .LOX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING (SEE LAXNPWLOX). RED FLAG WARNING (SEE LAXRFWLOX). SMALL CRAFT ADVISORY (SEE LAXCWFLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). MARINE WEATHER STATEMENT (SEE LAXMWSLOX). && PUBLIC...KITTELL AVIATION...SWEET
Hazardous weather outlook, Oct 23, 6:00 AM PDT, 9 hours 1 minute before
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
Nearby
Wind Advisories in California, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.